Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Katznelson-Tzafriri type theorems for individual solutions of evolution equations

Author: Nguyen Van Minh
Journal: Proc. Amer. Math. Soc. 136 (2008), 1749-1755
MSC (2000): Primary 34G10; Secondary 47D06
Published electronically: January 28, 2008
Corrigendum: Proc. Amer. Math. Soc. 138 (2010), 2263-2263.
MathSciNet review: 2373605
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present an extension of the Katznelson-Tzafriri Theorem to the asymptotic behavior of individual solutions of evolution equations $ u'(t) =Au(t)+f(t)$. The obtained results do not require the uniform continuity of solutions as well as the well-posedness of the equations. The method of study is based on a recently developed approach to the spectral theory of functions that is direct and free of $ C_0$-semigroups.

References [Enhancements On Off] (What's this?)

  • 1. W. Arendt, C.J.K. Batty, M. Hieber, F. Neubrander, ``Vector-valued Laplace transforms and Cauchy problems'', Monographs in Mathematics, 96, Birkhäuser Verlag, Basel, 2001. MR 1886588 (2003g:47072)
  • 2. W. Arendt, J. Pruss, Vector-valued Tauberian theorems and asymptotic behavior of linear Volterra equations, SIAM J. Math. Anal. 23 (1992), 412-448. MR 1147871 (92m:47150)
  • 3. B. Basit, Harmonic analysis and asymptotic behavior of solutions to the abstract Cauchy problem, Semigroup Forum 54 (1997), 58-74. MR 1418374 (98f:47049)
  • 4. B. Basit, J. Pryde, Ergodicity and differences of functions on semigroups, J. Austral. Math. Soc. (Series A) 64 (1998), 253-265. MR 1619808 (2000g:43007)
  • 5. C. J. K. Batty, Jan van Neerven, Frank Rabiger, Local spectra and individual stability of uniformly bounded $ C\sb 0$-semigroups, Trans. Amer. Math. Soc. 350 (1998), 2071-2085. MR 1422890 (98h:47054)
  • 6. R. Chill, Y. Tomilov, Stability of operators semigroups: ideas and results. In ``Perspectives in Operator Theory'', Banach Center Publications, Vol. 75 (2007), pp. 71-109. MR 2336713
  • 7. J. Esterle, E. Strouse, F. Zouakia, Stabilité asymptotique de certains semi-groupes d'opérateurs et idéaux primaires de $ L^1(\mathbb{R}_+)$, J. Operator Theory 28 (1992), 203-227. MR 1273043 (95f:43001)
  • 8. Y. Katznelson, L. Tzafriri, On power bounded operators, J. Funct. Anal. 68 (1986), 313-328. MR 859138 (88e:47006)
  • 9. J. Liu, G. Nguerekata, Nguyen Van Minh, Vu Quoc Phong, Bounded solutions of parabolic equations in continuous function spaces, Funkciolaj Ekvacioj 49 (2006), 337-355. MR 2297943
  • 10. Nguyen Van Minh, A new approach to the spectral theory of functions and the Loomis-Arendt-Batty-Vu Theory. In at the URL:
  • 11. H. Mustafayev, The Banach algebra generated by a $ C\sb 0$-semigroup, C. R. Math. Acad. Sci. Paris 342 (2006), no. 8, 575-578. MR 2217918 (2007a:47050)
  • 12. J. M. A. M. van Neerven, ``The Asymptotic Behaviour of Semigroups of Linear Operators'', in Operator Theory: Advances and Applications, Vol. 88, Birkhäuser Verlag, Basel, Boston, Berlin, 1996. MR 1409370 (98d:47001)
  • 13. Vu Quoc Phong, Theorems of Katznelson-Tzafriri type for semigroups of operators, J. Funct. Anal. 103 (1992), 74-84. MR 1144683 (93e:47050)
  • 14. J. Pruss, ``Evolutionary Integral Equations and Applications'', Birkhäuser, Basel, 1993. MR 1238939 (94h:45010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34G10, 47D06

Retrieve articles in all journals with MSC (2000): 34G10, 47D06

Additional Information

Nguyen Van Minh
Affiliation: Department of Mathematics, University of West Georgia, Carrollton, Georgia 30118

Keywords: Katznelson-Tzafriri Type Theorem, reduced spectrum of a function, asymptotic behavior
Received by editor(s): March 26, 2007
Published electronically: January 28, 2008
Additional Notes: The author thanks the referee for carefully reading the manuscript and for making useful remarks.
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society